| Catalog Number |
0117310 |
| Medical Device Problem Codes |
Defective Device (2588); No Apparent Adverse Event (3189)
| Health Effect - Clinical Codes |
Injury (2348); No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol 3dmax light (device #2) may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.There is no information in regards to the additional surgery.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol 3dmaxlight (device #2).An additional emdr was submitted to represent the bard/davol 3dmaxlight (device #1).An additional emdr was submitted to represent the bard/davol soft mesh (device #3).Not returned.
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013:the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh (2) (device #1 and device #2).(b)(6) 2017: the patient underwent surgery for implant of an unspecified bard/davol soft mesh (device #3).The patient had subsequent surgical intervention due to the hernia mesh device(s) (device #1, device #2 and device #3).The patient is making a claim for an adverse patient outcome against the 3dmax light mesh(device #1 and device #2) and soft mesh (device #3).The attorney alleges patient experienced emotional distress and the devices were defective.
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013: the patient underwent surgery for implant of an unspecified bard/davol 3dmax light mesh (2)(device #1 and device #2).(b)(6) 2017: the patient underwent surgery for implant of an unspecified bard/davol soft mesh(device #3).The patient had subsequent surgical intervention due to the hernia mesh device(s)(device #1,device #2 and device #3).The patient is making a claim for an adverse patient outcome against the 3dmax light mesh(device #1 and device #2) and soft mesh(device #3).The attorney alleges patient experienced emotional distress and the devices were defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of two 3dmax light meshes (device #1 & #2).Per operative notes, ¿the patient had a large direct hernia and a small indirect hernia.The right side was repaired using a large 3dmax light mesh (device #1).On the left side, the patient had a small-to-medium-sized direct hernia.This side was repaired using a 3dmax light mesh (device #2).¿ (b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of bard soft mesh (device #3).Per operative notes, ¿a large hernia sac was protruding through the ring.The vas deferens was scarred to the hernia sac.The hernia sac was dissected from scar tissue down to its neck, inferior and medial through the floor of the inguinal canal.A bard soft mesh (device #3) was secured over the floor of the canal with the medial edge overlapping the pubic tubercle and lateral border of the rectus sheath.¿ (note: there was no visualization/mention of 3dmax light mesh (device #1) attorney alleged that the patient had abscess, adhesions, bowel obstruction, mesh migration, pain & suffering and hernia recurrence.It was also alleged that patient had scaring, swelling, scar tissue, difficulty with physical activity including jogging and exercising.Unable to perform job duties, additional surgery, and mental anxiety discomfort and anguish.
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol 3dmax light(device #2)may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.There is no information in regards to the additional surgery.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the 3dmax light mesh implanted to treat the patient's left inguinal hernia.Review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-dec-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol 3dmaxlight (device #2).Additional supplemental emdr's were submitted to represent the bard/davol 3dmaxlight (device #1) and bard soft mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.